Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Mar 1, 2007, 5:34 AM CST for 23 counties in Texas. It took effect at Mar 1, 2007, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 5:34 AM CST (11:34 UTC)
- In effect from
- Mar 1, 2007, 10:00 AM CST
- Expired
- Mar 1, 2007, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KHGX 011134 RFWHGX RED FLAG WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 534 AM CST THU MAR 1 2007 TXZ163-164-176>179-195>200-210>213-226-227-235-011945- /O.UPG.KHGX.FW.A.0001.070301T1600Z-070302T0000Z/ /O.NEW.KHGX.FW.W.0002.070301T1600Z-070302T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- JACKSON-LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY- WALKER-WALLER-WASHINGTON-WHARTON- 534 AM CST THU MAR 1 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. UNSEASONABLY DRY AIR WILL WORK INTO SOUTHEAST TEXAS THIS MORNING IN THE WAKE OF A WEAK COLD FRONT. SURFACE DEW POINTS WILL FALL INTO THE 20S BY THIS AFTERNOON PRODUCING RELATIVE HUMIDITY VALUES IN THE TEENS. ALTHOUGH THE PRESSURE GRADIENT WILL NOT TIGHTEN SIGNIFICANTLY...ABUNDANT AFTERNOON SUNSHINE WILL MIX STRONGER WINDS ALOFT TO THE SURFACE. WEST WINDS WILL BECOME NORTHWEST AND INCREASE TO 15 MPH WITH GUSTS TO 25 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ214-236>238-011945- /O.NEW.KHGX.FW.W.0002.070301T1600Z-070302T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 534 AM CST THU MAR 1 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. UNSEASONABLY DRY AIR WILL WORK INTO SOUTHEAST TEXAS THIS MORNING IN THE WAKE OF A WEAK COLD FRONT. SURFACE DEW POINTS WILL FALL INTO THE UPPER 20S AND LOWER 30S BY THIS AFTERNOON PRODUCING RELATIVE HUMIDITY VALUES NEAR 25 PERCENT. ALTHOUGH THE PRESSURE GRADIENT WILL NOT TIGHTEN SIGNIFICANTLY...ABUNDANT AFTERNOON SUNSHINE WILL MIX STRONGER WINDS ALOFT TO THE SURFACE. SOUTHWEST WINDS WILL BECOME NORTHWEST AND INCREASE TO 15 MPH WITH GUSTS TO 20 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Mar 1, 3:18 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 1, 3:18 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVN/MARINE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
318 AM CST THU MAR 1 2007
.DISCUSSION...
DRYLINE EXTENDS FROM GAINESVILLE TO MINERAL WELLS TO JUST EAST OF
SAN ANGELO THIS HOUR. AHEAD OF THE BOUNDARY...ABUNDANT LOW LEVEL
MOISTURE REMAINS IN PLACE WITH DEWPOINTS IN THE MID/UPPER 60S.
EXPECT BOUNDARY TO ENTER OUR NW ZONES 13-14Z...REACH HOUSTON
16-17Z AND PUSH OFF THE COAST 18-19Z. SOME WEAK CONVECTION HAS
BEGUN TO DEVELOP OVER CENTRAL TX. WILL MAINTAIN LOW POPS FOR THIS
MORNING AND WILL MENTION THUNDER OVER THE NRN HALF WHERE CAPPING
IS WEAKER. DEWPOINTS CURRENTLY IN THE SINGLE DIGITS/TEENS OVER
WEST TX. VERY DRY AIRMASS WILL ADVECT INTO SE TX WITH SKIES
CLEARING RAPIDLY AND DEWPOINTS DROPPING QUICKLY WITHIN A COUPLE OF
HOURS OF THE DRYLINE PASSAGE. ANTICIPATING RH VALUES TO DROP TO
THE TEENS THIS AFTN OVER MUCH OF THE CWA. THIS COMBINED WITH GUSTY
NORTHWEST WINDS NECESSITATES THE ISSUANCE OF A RED FLAG WARNING
FOR THE ENTIRE CWA. HAVE GONE ABOVE MOS GUIDANCE FOR TEMPS TODAY
GIVEN THE WARM START.
WEAK SFC HIGH WILL BUILD OVER SE TX TNGT/FRIDAY. SCATTERED HIGH
CLOUDS POSSIBLE THIS PERIOD BUT OTHERWISE DRY CONDITIONS. MODELS
SHOW A SIGNIFICANT SHORTWAVE DROPPING SOUTH ACROSS TEXAS SATURDAY.
THIS SYSTEM WILL PUSH A STRONGER COLD FRONT THROUGH SE TX EARLY
SATURDAY. MOS GUIDANCE IS GENERATING LOW POPS FOR SATURDAY...HOWEVER
MODEL FCST SOUNDINGS SUPPORT ONLY AN INCREASE IN MID LEVEL CLOUDINESS
WITH THE FRONT. AIRMASS BEHIND FRONT WILL BE A MIX OF POLAR/CONTINENTAL
AIR. WITH MODELS NOW IN GOOD AGREEMENT ON THIS FRONT...HAVE LOWERED
TEMPS FOR THE SAT-MON PERIOD. ONSHORE FLOW WILL RETURN LATE MONDAY
BUT ONLY A SLOW INCREASE IN MOISTURE ANTICIPATED. MODELS BRING A WEAK
SHORTWAVE THROUGH THE AREA TUE NIGHT...BUT AGAIN LOOKS TOO DRY FOR
PRECIP. DRY WEATHER/SEASONABLE TEMPS EXPECTED THE REST OF THE PERIOD.
&&
.AVIATION...
CIGS CONTINUE TO VARY BETWEEN IFR AND MVFR THIS MORNING. AM
EXPECTING RAPID IMPROVEMENT WRT TO CIGS AND VSBY ONCE A FAST MOVING
COLD FRONT/DRY LINE PUSHES EAST OF THE REGION AROUND 15-16Z. VFR FOR
THE REMAINDER OF THE AFTERNOON. A LINE OF THUNDERSTORMS HAS
DEVELOPED ALONG THE FRONT THIS MORNING. IF THE LINE HOLDS
TOGETHER...A STRAY TSRA MIGHT CLIP CLL. AM LEANING TOWARD ADDING
VCTS FOR CLL EARLY THIS MORNING. 43
&&
.MARINE...
SEA FOG WILL DISSIPATE ONCE A COLD FRONT CROSSES THE COAST BETWEEN
16-18Z. MODELS HAVE BACKED OFF ON MODERATE OFFSHORE WINDS IN THE
WAKE OF THIS MORNINGS FRONT. WINDS WILL QUICKLY TURN AROUND ON
FRIDAY BUT THE BRIEF ONSHORE FLOW WILL BE SHORT LIVED AS ANOTHER
FRONT CROSSES THE COAST LATE FRI NITE OR EARLY SATURDAY. NAM AND GFS
HAVE SIGNIFICANT DIFFERENCES WITH THE SECOND FRONT. NAM IS ABOUT 24
HOURS SLOWER. LEANED TOWARD THE FASTER GFS BUT CONFIDENCE NOT THAT
GREAT. 43
&&
.FIRE WEATHER...
ISSUED A RED FLAG WARNING FOR THE ENTIRE CWA FROM 16-00Z. CONDITIONS
MARGINAL ALONG THE COAST BUT THE INCOMING AIR MASS IS VERY DRY AND
TEMPS WILL BE RATHER WARM DUE TO THE WARM START AND OFFSHORE WINDS.
RH VALUES OVER THE NORTHWEST COULD AGAIN FALL INTO THE TEENS THIS
AFTERNOON. CONDITIONS HAVE BEEN VERY DRY WITH RAINFALL IN FEB
AVERAGING LESS THAN AN INCH IN MANY LOCATIONS. LONG TERM TRENDS DO
NOT FAVOR RAIN EITHER. 43
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 77 43 75 42 59 / 20 0 0 10 10
HOUSTON (IAH) 78 47 75 46 63 / 30 0 0 10 10
GALVESTON (GLS) 75 55 72 54 63 / 30 0 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...35Hazardous weather outlook, Feb 28, 6:24 AM CST, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 624 AM CST WED FEB 28 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-011300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 624 AM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.